MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PXT261414
Health Effect - Clinical Code No Code Available (3191)
Date of Event 06/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Additional devices implanted and/or related to this event: pxc141400/(b)(4), pxl161407/(b)(4) and pxc161000/(b)(4).
 
Event or Problem Description
On (b)(6) 2010, the patient underwent endovascular repair of an abdominal aortic aneurysm using gore® excluder® aaa endoprostheses.It was reported the excluder® aaa endoprostheses were explanted on (b)(6) 2018, and replaced with an open repair.The aneurysm sac had continued expansion over the past year for unknown reason.The patient tolerated the procedure.
 
Event or Problem Description
The aneurysm sac had continued expansion over the past year for unknown reason.Previous attempts to halt aneurysm sac expansion (dates unknown) including coiling the aneurysm sac and coiling the lumbar arteries were unsuccessful.
 
Additional Manufacturer Narrative
Addition-the devices were returned to w.L.Gore & associates for investigation.Submitted unfixed were three gore® excluder® aaa endoprostheses; one trunk ¿ ipsilateral leg endoprosthesis (trunk), two contralateral leg endoprostheses (cl-1 and cl-2).There was one iliac extender endoprosthesis (pxl161407) which was reported as part of the event however was not present as part of the returned specimen.The lumens of all devices were widely patent.Encircling the mid region of the endoprosthesis system was a firm red-brown mass highly consistent with aneurysmal sac contents.The visible abluminal regions of the devices had scattered plaques of friable red brown material present.A vertical transection through wire and graft material was present at the level of the trunk bifurcation.High resolution radiographs revealed the legs were held in a crossed configuration: cl-1 was contained within the contralateral gate of the trunk and cl-2 was contained within the ipsilateral leg of the trunk.No wire disruptions were noted on radiographs, with the exception of the device transection.A histopathological examination of the tissue could not be performed due to the lack of proper fixation prior to arrival at w.L.Gore & associates.The devices were subjected to an enzymatic digestion process to remove biologic debris.Following digestion all devices were examined for material disruptions with the aid of a stereomicroscope.Observed stent frame and graft material disruptions were consistent with manipulation by surgical instrumentation (e.G., scissors).Constraint sleeve fray (cl-1 & cl-2) and material hairing (cl-2) were; these findings do not compromise device material integrity.Addition h6: code 213-the review of the manufacturing paperwork verified that these lots met all pre-release specifications.Addition h6: code 22-per the gore® excluder® aaa endoprosthesis instructions for use (ifu), adverse events that may occur and/or require intervention include, but are not limited to surgical conversion.
 
Event or Problem Description
It was reported the excluder® aaa endoprostheses were explanted on (b)(6) 2018, and replaced with an open repair.

Brand Name
AORTIC EXCLUDER AAA ENDOPROSTHESIS (LOW PERM)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key7628062
Report Number2017233-2018-00333
Device Sequence Number14062460
Product Code MIH
UDI-Device Identifier00733132610228
UDI-Public00733132610228
Combination Product (Y/N)N
Initial Reporter StateNE
Initial Reporter CountryUS
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2010
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 08/07/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2013
Device Catalogue NumberPXT261414
Device Lot Number8170472
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2018
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Not provided
Not provided
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date06/17/2019
06/17/2019
08/07/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age75 YR